MAUDE Adverse Event Report: COOK INC GUARDIA¿ ACCESS EMBRYO TRANSFER CATHETER; MQF CATHETER, ASSISTED REPRODUCTION

COOK INC GUARDIA¿ ACCESS EMBRYO TRANSFER CATHETER; MQF CATHETER, ASSISTED REPRODUCTION
Model Number G34783
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/25/2024
Type of Reportable Event Malfunction
Event or Problem Description
As reported, the guardia¿ access embryo transfer catheter had foreign material in the package when the device arrived to the distributor.The device did not make patient contact.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.E1: (b)(6) postal code: (b)(6) phone: (b)(6) e3: regulator affairs chief this report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation ¿ evaluation.As reported, the guardia¿ access embryo transfer catheter had foreign material in the package when the device arrived at the distributor.The device did not make patient contact.Reviews of documentation including the complaint history, device history record (dhr), quality control, manufacturing instructions (mi), and instructions for use (ifu), as well as a visual inspection, of the returned device, were conducted during the investigation.One device returned in an unopen package with label.There appears to be a hair inside the packaging.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhrs for the reported complaint device lot revealed there were nonconformances related to debris/defects inside and embedded into the device material.The affected devices in the lot were identified and scrapped or reworked prior to distribution.A complaint history search identified one other event reported for an unrelated failure mode.Review of the device history record, complaint history, quality control documents, and device failure analysis indicates that the device was manufactured out of specification but does not suggest items in the lot or similar devices in the field or in house are nonconforming.The product ifu "embryo transfer catheter," [t_k-j-etc2_rev1] includes the following related to the failure mode: how supplied : supplied sterilized by ethylene oxide gas in peel-open packages.Intended for one-time use.Sterile if package is unopened and undamaged.Do not use the product if there is doubt as to whether the product is sterile store in a dark, dry, cool place avoid extended exposure to light.Upon removal from the package, inspect the product to ensure no damage has occurred.Based on the information provided, inspection of the returned device, and the results of the investigation, cook has concluded a manufacturing deficiency contributed to the reported failure.The personnel responsible for the manufacture of this out of specification device have recently completed defect awareness training for a similar packaging issue.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute toa death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
GUARDIA¿ ACCESS EMBRYO TRANSFER CATHETER
Common Device Name
MQF CATHETER, ASSISTED REPRODUCTION
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key19285156
Report Number1820334-2024-00653
Device Sequence Number20922910
Product Code MQF
UDI-Device Identifier00827002347830
UDI-Public(01)00827002347830(17)270103(10)15828575
Combination Product (Y/N)N
PMA/510(K) Number
K173686
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model NumberG34783
Device Catalogue NumberK-JETS-7019
Device Lot Number15828575
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/26/2024
Supplement Date Received by Manufacturer07/31/2024
Initial Report FDA Received Date05/10/2024
Supplement Report FDA Received Date08/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown